# SDR CA130515005

- Difficulty date: May 14, 2013
- Submitted: September 14, 2015
- Operation: General aviation
- Make and model: Cessna 172R
- Aircraft time: 6,113 hours
- Engine: Lyc IO360L2A
- Propeller: Mcauly 1A170E
- System (JASC): 2435 · Starter-Generator
- Part: Bolt
- Condition: Missing
- Location: Starter Gen
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) DURING ACFT INSPECTION IT WAS FOUND THAT THE STARTER WAS MISSING 1 OF 2 BOLTS FROM FRONT COVER.  ALSO FOUND SECOND BOLT WAS APPROXIMATELY .2500" OUT OF THE HOUSING EVEN THOUGH THE LOCK TAB WAS STILL INTACT.  THIS WAS ALLOWING THE FRONT COVER AND THE DRIVE GEAR TO SLIDE FORWARD AND ALLOW THE GEAR TO CONTACT THE ENGINE STARTER RING GEAR. ON INSPECTION THE THREADS IN THE MISSING BOLT HOLE DID NOT LOOK DAMAGED.
